Mississippi, 2016Tornadoes and Hail in Mississippi, February 23, 2016
February 23, 2016 · NWS LIX · 6 events in 3 counties and zones
A strong cold front moved through the lower Mississippi Valley. Ahead of the front, widespread severe weather moved through Southeast Louisiana and Southern Mississippi during the morning and afternoon hours of February 23rd.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front moved through the lower Mississippi Valley. Ahead of the front, widespread severe weather moved through Southeast Louisiana and Southern Mississippi during the morning and afternoon hours of February 23rd. A total of 13 tornadoes occurred in Southeast Louisiana and Southern Mississippi, 3 of which were classified as strong.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Feb 23, 3:42 PM CST, 7 minutes earlier.
Area forecast discussion, Feb 23, 3:42 PM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
342 PM CST TUE FEB 23 2016
.DISCUSSION...
SHOWERS AND THUNDERSTORMS WERE OVER MUCH OF THE FORECAST AREA AS
OF 330PM WITH A 998MB SURFACE LOW PRESSURE OVER NORTHWEST
LOUISIANA. A WARM FRONT EXTENDED EASTWARD WITH A COLD FRONT
TRAILING TO THE SOUTHWEST. BEHIND THE COLD FRONT...WINDS WERE
GUSTING 25-30 KNOTS OVER EAST TEXAS. ALREADY HAVE HAD A ROUND OF
SEVERE THUNDERSTORMS WITH SEVERAL TORNADOES REPORTED (SEE LOCAL
STORM REPORTS FOR DETAILS). 18Z KLIX SOUNDING SHOWED THAT
INSTABILITY AND SHEAR HAD INCREASED SUBSTANTIALLY SINCE THIS
MORNING WITH SBCAPE NEAR 1900 J/KG AND 0-1KM SHEAR OVER 200
M2/S2...THOUGH RECENT SPC MESOSCALE DISCUSSION INDICATES IT MAY BE
CLOSER TO 500 M2/S2. SEVERE STORMS WILL REMAIN POSSIBLE UNTIL THE
COLD FRONT MOVES ACROSS FROM WEST TO EAST THIS EVENING. A ROUGH
TIMING ON THE FRONT SHOULD PUT IT AROUND THE I-55 CORRIDOR NEAR
0Z...EAST OF ALL OF LOUISIANA AND SOUTHWEST MISSISSIPPI COUNTIES
BY AROUND 3Z AND CLEAR OF THE COASTAL MISSISSIPPI COUNTIES AND OUR
FORECAST AREA BY 5 OR 6Z. BEHIND THE FRONT...WE WILL SEE WINDS
REALLY BEGIN GUSTING AS THE LOW DEEPENS AND UPPER LEVEL WINDS
STRENGTHEN THIS EVENING. WIND ADVISORY MAY NEED TO BE EXTENDED FOR
A FEW HOURS IN THE MORNING OVER THE SOUTHSHORE...BUT WILL MONITOR
TRENDS TO SEE IF THIS IS WARRANTED. WE'LL SEE QUITE A BIT OF CLOUD
COVER OVER THE ENTIRE AREA TOMORROW AS UPPER LEVEL MOISTURE WRAPS
BACK BEHIND THE LOW PRESSURE MOVING INTO WESTERN TENNESSEE.
SHOWERS FOR TOMORROW WILL BE MOSTLY CONFINED TO AREAS NORTH OF
I-10/I-12.
AS SKIES BEGIN TO CLEAR LATE TOMORROW AND TOMORROW NIGHT...HIGH
PRESSURE WILL MOVE ACROSS THE AREA PROMOTING A DRY FORECAST. THE
NEXT CHANCE FOR RAINFALL WILL BE EARLY NEXT WEEK AS A COLD FRONT
MOVES INTO THE AREA AND TRIES TO MOVE OFFSHORE. HOWEVER...IT WILL
STALL OUT OVER THE AREA BEFORE LIFTING NORTHWARD WITH THE NEXT
WEATHER SYSTEM MOVING ACROSS THE CENTRAL PLAINS.
ANSORGE
&&
.AVIATION...
WIDESPREAD CONVECTION WILL IMPACT MOST OF THE TERMINALS THROUGH THE
REMAINDER OF THE AFTERNOON AND INTO THE EVENING...ENDING FROM WEST
TO EAST DURING THE EVENING HOURS. MVFR CEILINGS WILL THEN PREVAIL
OVERNIGHT AND INTO EARLY WEDNESDAY BEFORE IMPROVING TO VFR CATEGORY
CONDITIONS DURING THE DAY WEDNESDAY. BREEZY TO WINDY CONDITIONS CAN
BE EXPECTED IN THE WAKE OF A COLD FRONT THAT WILL PUSH ACROSS THE
FORECAST AREA THIS EVENING. 11
&&
.MARINE...
WINDS HAVE BEEN STRENGTHENING OVER THE COASTAL WATERS AND WILL
CONTINUE TO DO SO THROUGH THIS EVENING AS LOW PRESSURE MOVES FROM
NORTHWEST LOUISIANA INTO NORTHWEST MISSISSIPPI. AS THE LOW DEEPENS
AND THE COLD FRONT MOVES THROUGH THE COASTAL WATERS...WINDS WILL
BECOME SUSTAINED AT 30-35 KNOTS WITH GUSTS UP TO 45 KNOTS. A FEW
GUSTS MAY APPROACH 50 KNOTS...BUT WILL STAY WITH GALE WARNING VS
STORM WARNING. WINDS WILL START TO EASE A BIT TOMORROW...BUT SMALL
CRAFT CONDITIONS WILL PERSIST THOUGH AT LEAST WEDNESDAY EVENING. BY
THURSDAY...CONDITIONS SHOULD BE BELOW SMALL CRAFT ADVISORY. HIGH
PRESSURE WILL APPROACH THE AREA ON THURSDAY AND FRIDAY PROMOTING
CALMER WINDS AND SEAS.
ANSORGE
.DECISION SUPPORT...
DSS CODE....ORANGE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...MODERATE RISK OF SEVERE WEATHER
RIVER FLOODING CONTINUES ON THE PEARL RIVER
GALE WARNING AND SMALL CRAFT ADVISORY
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED WATCH/WARNING/ADVISORY
ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 45 52 38 60 / 80 30 0 0
BTR 47 56 38 64 / 70 20 0 0
ASD 49 56 42 62 / 80 10 0 0
MSY 49 57 44 63 / 70 10 0 0
GPT 50 57 43 62 / 80 10 0 0
PQL 52 57 42 61 / 80 20 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR LAZ034>037-039-040-
046>050-056>072.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS EVENING FOR GMZ530-532-
534-536-538-550-552-555-557-570-572-575-577.
SMALL CRAFT ADVISORY FROM NOON WEDNESDAY TO MIDNIGHT CST
WEDNESDAY NIGHT FOR GMZ530-532-534-536-538-550-552-555-557-
570-572-575-577.
GALE WARNING UNTIL NOON CST WEDNESDAY FOR GMZ530-532-534-536-538-
550-552-555-557-570-572-575-577.
MS...WIND ADVISORY UNTIL 6 AM CST WEDNESDAY FOR MSZ068>071-077-
080>082.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS EVENING FOR GMZ532-534-
536-538-550-552-555-557-570-572-575-577.
SMALL CRAFT ADVISORY FROM NOON WEDNESDAY TO MIDNIGHT CST
WEDNESDAY NIGHT FOR GMZ532-534-536-538-550-552-555-557-570-
572-575-577.
GALE WARNING UNTIL NOON CST WEDNESDAY FOR GMZ532-534-536-538-550-
552-555-557-570-572-575-577.
&&Hazardous weather outlook, Feb 23, 11:23 AM CST, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1123 AM CST TUE FEB 23 2016
GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-240530-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1123 AM CST TUE FEB 23 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A VERY POTENT SYSTEM WILL PUSH THROUGH THE REGION TODAY AND
TONIGHT. A MODERATE RISK HAS BEEN ISSUED FOR MUCH OF THE OUTLOOK
AREA WHILE THE REMAINDER IS UNDER AN ENHANCED RISK FOR SEVERE
STORMS. THE LOCATION WITH THE GREATEST RISK FOR SEVERE WEATHER
WILL BE ALONG AND NORTH OF THE I-10 CORRIDOR. THE INGREDIENTS
WILL BE IN PLACE FOR ALL MODES OF SEVERE WEATHER INCLUDING
TORNADOES AND A FEW MAYBE BE STRONG. DAMAGING WIND GUSTS IN
EXCESS OF 80 MPH ARE POSSIBLE AS WELL. THE MAIN TIMING FOR SEVERE
STORMS APPEARS TO BE DURING THE AFTERNOON AND EVENING HOURS.
A WIND ADVISORY IS IN EFFECT FOR THE ENTIRE FORECAST AREA FROM
MID MORNING TUESDAY THROUGH TUESDAY NIGHT.
SMALL CRAFT ADVISORY AND GALE WARNING PRODUCTS HAVE BEEN ISSUED
FOR THE TODAY THROUGH TONIGHT. PLEASE SEE THOSE PRODUCTS FOR MORE
INFORMATION.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A SMALL CRAFT ADVISORY WILL CONTINUE FOR THE COASTAL WATERS WEDNESDAY
AND THROUGH WEDNESDAY NIGHT POSSIBLY INTO THURSDAY.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER WILL
LIKELY BE NEEDED TODAY AND TONIGHT IN SUPPORT OF SEVERE WEATHER
OPERATIONS.
In the hours before
Special weather statement, Feb 23, 2:18 PM CST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
218 PM CST TUE FEB 23 2016
MSZ071-232045-
WALTHALL MS-
218 PM CST TUE FEB 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WALTHALL COUNTY UNTIL 245
PM CST...
AT 217 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SANDY HOOK TO 7 MILES
SOUTHWEST OF DEXTER...AND MOVING NORTH AT 40 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
TYLERTOWN AND DEXTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN NEW ORLEANS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST FOR SOUTHEASTERN
LOUISIANA AND SOUTHERN MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN
EFFECT UNTIL 1000 PM CST FOR SOUTHEASTERN LOUISIANA AND SOUTHERN
MISSISSIPPI.
LAT...LON 3133 9004 3118 9003 3117 9001 3114 9001
3113 8994 3107 8992 3108 8984 3101 8984
3100 8988 3100 9017 3133 9007 3133 9005
3134 9005
TIME...MOT...LOC 2017Z 201DEG 36KT 3106 8988 3100 9009Special weather statement, Feb 23, 2:21 PM CST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
221 PM CST TUE FEB 23 2016
MSZ068-069-232100-
AMITE MS-WILKINSON MS-
221 PM CST TUE FEB 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN AMITE AND EASTERN
WILKINSON COUNTIES UNTIL 300 PM CST...
AT 221 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF WOODVILLE...OR 13 MILES NORTH OF JACKSON...MOVING
NORTH AT 40 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CENTREVILLE...WOODVILLE...GLOSTER AND CROSBY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN NEW ORLEANS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST FOR SOUTHERN
MISSISSIPPI.
LAT...LON 3135 9115 3132 9112 3133 9107 3134 9107
3133 9106 3133 9103 3135 9102 3134 9099
3135 9098 3135 9090 3100 9110 3100 9133
3101 9133 3135 9121
TIME...MOT...LOC 2021Z 200DEG 33KT 3103 9121Special weather statement, Feb 23, 2:46 PM CST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
246 PM CST TUE FEB 23 2016
LAZ039-040-071-072-MSZ071-232130-
SOUTHERN TANGIPAHOA LA-NORTHERN TANGIPAHOA LA-WASHINGTON LA-
ST. TAMMANY LA-WALTHALL MS-
246 PM CST TUE FEB 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WASHINGTON...NORTHWESTERN
ST. TAMMANY...CENTRAL TANGIPAHOA PARISHES IN SOUTHEASTERN LOUISIANA
AND SOUTH CENTRAL WALTHALL COUNTIES UNTIL 330 PM CST...
AT 245 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR AMITE TO NEAR
NATALBANY TO NEAR PONCHATOULA...AND MOVING NORTHEAST AT 45 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HAMMOND...FRANKLINTON...PONCHATOULA...FOLSOM...ROBERT...WILMER...ENON
AND NATALBANY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN NEW ORLEANS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST FOR SOUTHEASTERN
LOUISIANA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM CST
FOR SOUTHEASTERN LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3087 9001 3062 9005 3036 9049 3053 9046
3072 9048 3113 9004
TIME...MOT...LOC 2045Z 229DEG 38KT 3069 9042 3058 9041 3047 9043Special weather statement, Feb 23, 3:19 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
319 PM CST TUE FEB 23 2016
LAZ039-040-072-MSZ077-232200-
SOUTHERN TANGIPAHOA LA-WASHINGTON LA-ST. TAMMANY LA-PEARL RIVER MS-
319 PM CST TUE FEB 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WASHINGTON...
NORTHWESTERN ST. TAMMANY...SOUTHEASTERN TANGIPAHOA PARISHES IN
SOUTHEASTERN LOUISIANA AND PEARL RIVER COUNTIES UNTIL 400 PM CST...
AT 318 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR COVINGTON TO NEAR
MADISONVILLE TO 9 MILES SOUTHEAST OF PONCHATOULA...AND MOVING
NORTHEAST AT 70 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PICAYUNE...COVINGTON...POPLARVILLE...ABITA SPRINGS...MADISONVILLE...
SUN...BUSH AND MCNEIL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN NEW ORLEANS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST FOR SOUTHEASTERN
LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3079 8934 3065 8946 3065 8955 3052 8956
3036 9009 3039 9020 3030 9030 3029 9041
3040 9028 3059 9015 3099 8934
TIME...MOT...LOC 2118Z 242DEG 61KT 3056 9012 3044 9021 3034 9033Local storm report, Feb 23, 3:40 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
340 PM CST TUE FEB 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG WHITE CASTLE 30.16N 91.15W
02/23/2016 IBERVILLE LA EMERGENCY MNGR
POSSIBLE TORNADO DAMAGE ON HIGHWAY 405 IN WHITE CASTLE.
POWER POLES DOWNED AND ROOF DAMAGE.
&&
MEFFERSOLocal storm report, Feb 23, 3:45 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
345 PM CST TUE FEB 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM TORNADO PAINCOURTVILLE 29.99N 91.05W
02/23/2016 ASSUMPTION LA EMERGENCY MNGR
TORNADO CONFIRMED BY RADAR TDS. EMERGENCY MANAGER
RECEIVED MULTIPLE REPORTS OF TREE AND STRUCTURE DAMAGE
AND IS INVESTIGATING.
&&
MEFFERSOTornado, Pearl River
- When
- February 23, 3:49 PM CST to 4:01 PM CST
- Where
- Pearl River County, 4.61 mi N of Cybur to 2.74 mi S of White Sand
- Rating
- EF1
- Path length
- 9.52 mi
- Path width
- 150 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 30.686, -89.781
A weak tornado touched down near Donley Burks Road west of Highway 43 and moved northeastward. Minor to moderate damage was noted on 5 homes with numerous trees downed and uprooted in rural parts of the County. A tin roof was also torn off of one home. The tornado lifted near Osborn Moody Road. Maximum wind speeds were estimated near 100 mph.
Tornado, Pearl River
- When
- February 23, 3:50 PM CST to 3:54 PM CST
- Where
- Pearl River County, 11.77 mi NNW of White Sand to 13.1 mi WNW of Hillsdale
- Rating
- EF1
- Path length
- 2.83 mi
- Path width
- 75 yd
- Continued into
- Marion, Ms (JAN)
- Reported by
- NWS Storm Survey
- Coordinates
- 30.962, -89.712
A weak tornado damaged a few mobile homes and shifted one mobile home off its foundation. It also snapped trees and large branches. It continued into Marion County before lifting. Maximum wind speeds in Pearl River County were estimated at 90 mph.
Hail, Harrison
- When
- February 23, 3:55 PM CST
- Where
- Harrison County, 0.6 mi E of Pass Christian
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 30.320, -89.240
Pea to quarter sized hail fell for a short duration.
Hail, Harrison
- When
- February 23, 4:00 PM CST
- Where
- Harrison County, 0.69 mi S of (Gpt)gulfport Rgnl A
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 30.390, -89.070
Quarter sized hail reported in Gulfport.
Hail, Harrison
- When
- February 23, 4:10 PM CST
- Where
- Harrison County, 0.6 mi W of Lyman
- Measured
- 1.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 30.500, -89.130
Quarter to golfball sized hail was reported in Lyman.
Hail, Jackson
- When
- February 23, 5:45 PM CST
- Where
- Jackson County, 0.69 mi S of Wade
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 30.640, -88.570
Golfball sized hail was reported in Wade.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Louisiana, February 23, 20162 deaths · 92 injured · EF3 · 14 events
- Tornadoes and Flash Flood in Florida, February 23, 20163 injured · $22 million · EF3 · 3 events
- Tornadoes and Hail in Mississippi, February 23, 20161 death · $316,000 · EF2 · 30 events
- Rip Current in Puerto Rico, February 23, 20161 death · 1 event
- Tornadoes and Flash Flood in Mississippi, February 23, 2016$449,000 · EF1 · 13 events
- Tornadoes and Damaging Winds in Alabama, February 23, 2016$300,000 · EF1 · 19 events
- Hail and Damaging Winds in Texas, February 23, 2016$430,000 · 1.75 in hail · 6 events
- Tornado and Hail in Louisiana, February 23 to 26, 2016$42,000 · EF1 · 6 events
- Hail and Damaging Winds in Florida, February 23 to 24, 2016$33,000 · 63 kt wind · 26 events
- Flash Flood and Flood in Alabama, February 23, 2016$39,000 · 52 kt wind · 7 events
- Winter Storm and Strong Wind in Missouri, February 23 to 24, 2016$34,000 · 8 events
- Tornadoes and Flash Flood in Alabama, February 23 to 24, 2016EF1 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 617693, 617692, 617688, 617689, 617690, 617691.